MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SORBAFIX ENHANCED; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SORBAFIX ENHANCED; STAPLE, IMPLANTABLE
Catalog Number 0113116
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, during a procedure, the sorbafix enhanced device failed to fire the fasteners and when the surgeon attempted a dry fire after removing the sorbafix device and gripping it firmly, the damaged fastener came out.The subject device is being returned for evaluation; however, at this time it has not been received.Based on the information available and without having the sample to evaluate, no conclusions can be made.A review of the manufacturing records was performed and found that the lot was manufactured to the specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a procure on (b)(6) 2026, the sorbafix enhanced fixation device was jammed while being triggered or actuated.It was stiff from the first shot and could not be gripped properly.The surgeon removed the device and performed a dry fire while holding it firmly, which resulted in the release of a damaged fastener.Another sorbafix device was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, during a procedure, the sorbafix enhanced device failed to fire the fasteners and when the surgeon attempted a dry fire after removing the sorbafix device and gripping it firmly, the damaged fastener came out.The subject device is being returned for evaluation; however, at this time it has not been received.Based on the information available and without having the sample to evaluate, no conclusions can be made.A review of the manufacturing records was performed and found that the lot was manufactured to the specification.Addendum: this is an addendum to the initial mdr submitted to document the sample evaluation results.The evaluation of returned sample finds, the reported fastener break could not be reproduced based on the sample condition due to the mandrel component becoming detached.This suggests that mandrel was not engaged and fully crimped.The root cause of the found condition is determined as manpower since a weak crimp could be generated during manufacturing process and not detected during the assembly process.A general awareness was provided to sorbafix personnel to emphasize device assembly requirements.Updated fields: b4, d9, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a procure on (b)(6) 2026 the sorbafix enhanced fixation device was jammed while being triggered or actuated.It was stiff from the first shot and could not be gripped properly.The surgeon removed the device and performed a dry fire while holding it firmly, which resulted in the release of a damaged fastener.Another sorbafix device was used to complete the procedure.There was no patient injury.

Brand Name
SORBAFIX ENHANCED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24388481
Report Number1213643-2026-00186
Device Sequence Number21462182
Product Code GDW
UDI-Device Identifier00801741016707
UDI-Public(01)00801741016707(17)260228(10)HUJQ0976
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number0113116
Device Lot NumberHUJQ0976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown